Alert archive / Washington / Snow Advisories in 2005

Snow Advisory 5, NWS Spokane, WA

December 23, 2005

NWS Spokane, WA issued this snow advisory at Dec 23, 2005, 10:34 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2005, 10:34 PM PST (06:34 UTC)
Expired
Dec 24, 2005, 11:00 AM PST
In force
12 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 240634
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1034 PM PST FRI DEC 23 2005

WAZ042-241445-
/O.NEW.KOTX.SN.Y.0005.051224T0634Z-051224T1900Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1034 PM PST FRI DEC 23 2005

...SNOW ADVISORY IN EFFECT UNTIL 11 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST SATURDAY. 

A MOIST PACIFIC STORM SYSTEM COMBINED WITH SUB-FREEZING AIR
TRAPPED IN THE LEE OF THE CASCADES WILL ALLOW PERSISTENT SNOWS TO
ACCUMULATE OVERNIGHT AND INTO SATURDAY MORNING. BELOW 3000 FEET...THE
BULK OF THE SNOW WILL BE CONFINED TO THE METHOW VALLEY FROM TWISP
TO MAZAMA. THE SNOWS ARE EXPECTED TO PERSIST IN THIS AREA THROUGH
MIDDAY...AFTER WHICH TEMPERATURES ARE EXPECTED TO RISE ABOVE
FREEZING...ENDING THE THREAT OF ACCUMULATING SNOWS. TOTAL
ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED WITH THE HEAVIEST
AMOUNTS FALLING NEAR MAZAMA. SNOW ACCUMULATIONS IN THE
MOUNTAINS WILL BE EVEN HEAVIER...WITH LOCATIONS NEAR THE CREST
EXPECTED TO ACCUMULATE ANYWHERE FROM 6 TO 12 INCHES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS46 KOTX 241100
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
300 AM PST SAT DEC 24 2005

WAZ042-241900-
/O.CON.KOTX.SN.Y.0005.000000T0000Z-051224T1900Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
300 AM PST SAT DEC 24 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

A MOIST PACIFIC STORM SYSTEM COMBINED WITH SUB-FREEZING AIR
TRAPPED IN THE LEE OF THE CASCADES WILL ALLOW PERSISTENT SNOW TO
ACCUMULATE INTO THIS MORNING IN VALLEYS NORTH OF LAKE CHELAN. BELOW 3000
FEET... THE BULK OF THE SNOW WILL BE CONFINED TO THE METHOW VALLEY
FROM TWISP TO MAZAMA. THE SNOW IS EXPECTED TO GRADUALLY CHANGE TO
MOSTLY RAIN BY MID MORNING. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES
ARE EXPECTED WITH THE HEAVIEST AMOUNTS FALLING NEAR MAZAMA. SNOW
ACCUMULATIONS IN THE MOUNTAINS WILL BE HEAVIER...WITH LOCATIONS
NEAR THE CREST EXPECTED TO ACCUMULATE ANYWHERE FROM 6 TO 12
INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KOTX 241850
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1050 AM PST SAT DEC 24 2005


WAZ042-242000-
/O.EXP.KOTX.SN.Y.0005.000000T0000Z-051224T1900Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1050 AM PST SAT DEC 24 2005

...SNOW ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING.
PRECIPITATION HAS ENDED ACROSS THE EAST SLOPES OF THE NORTHERN
CASCADES. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Dec 23, 8:05 PM PST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 23, 8:05 PM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
805 PM PST FRI DEC 23 2005

.SYNOPSIS...AN ACTIVE AND WET WEATHER PATTERN WILL CONTINUE THROUGH
THE HOLIDAY WEEKEND...BUT THESE STORM SYSTEMS WILL REMAIN WARM
ENOUGH TO PROVIDE A WET...BUT NOT WHITE...CHRISTMAS TO VALLEY AND
COLUMBIA BASIN LOCATIONS.

&&

.DISCUSSION...
REST OF TONIGHT...MOIST PACIFIC STORM SYSTEM CONTINUES TO MAKE
EFFICIENT PROGRESS THROUGH THE INLAND NW THIS EVENING. LATEST
SATELLITE PIX SUGGEST A BUILDING OF AN UPPER LEVEL RIDGE AXIS
JUST INSIDE OF 130W...HOWEVER A NICE WARM FRONTAL BOUNDARY
CONTINUES TO MOVE EAST THROUGH THE CASCADES WITH A EXPANSIVE SHIELD
OF PRECIPITATION SPREADING THROUGH THE MUCH OF EASTERN WASHINGTON.
THE 285-290K ISENTROPIC SURFACES OFF THE 00Z NAM SOLUTION DEPICT
THE CURRENT SITUATION WELL WITH DUE WESTERLY FLOW AND STRONG
ASCENT THROUGH THE PRECIPITATION SHIELD. COMPARED WITH 18Z NAM
RUN...THIS LOOKS MUCH MORE IMPRESSIVE AND MOISTURE LADEN. SUSPECT
ALL LOCATIONS IN THE INLAND NW WILL SEE PRECIPITATION TONIGHT IF
THE WARM FRONT HOLDS TOGETHER AND CONTINUES TO SPREAD EASTWARD. SEE
NO REASON THIS WONT OCCUR AS THE OFFSHORE RIDGING IS TOO WEAK AND
TOO FAR OFFSHORE TO SHIFT THE WARM FRONT NORTH OF OUR FORECAST
AREA TONIGHT. THUS POPS HAVE BEEN RAISED ALL LOCATIONS TONIGHT.
THE MOST QUESTIONABLE LOCATION FOR PRECIP TONIGHT WILL OCCUR ALONG
THE PULLMAN TO LEWISTON CORRIDOR BASED DUE TO DRY E-SE SURFACE
WINDS AND PROXIMITY TO WARM FRONT. WE HAVE ALSO LOWERED SNOW
LEVELS ACROSS THE FAR NORTHERN ZONES DUE TO CURRENT TEMPERATURES
AND 00Z KELOWNA SOUNDING. WOULD NOT BE SURPRISED IF SOME OF THESE
VALLEYS ACTUALLY MIX WITH SNOW OVERNIGHT. GIVEN VERY HIGH
PRECIPITABLE WATER VALUES WITHIN THIS WARM FRONTAL BOUNDARY...WE HAVE
ALSO RAISED QPF VALUES FOR TONIGHT. THE PROXIMITY OF THE MOISTURE
PLUME SUGGESTS THE NORTH CASCADES COULD GET HAMMERED WITH
PRECIPITATION...HOWEVER INCREASINGLY ONSHORE FLOW OVERNIGHT WILL
KEEP ANY SIGNIFICANT SNOW ACCUMULATIONS FIXED AT THE CREST. FX

&&

.AVIATION...MOSTLY VFR CONDITIONS FOR THE AREA EXCEPT IN THE
NORTHERN VALLEYS WHERE PATCHY VALLEY STRATUS AND FOG WILL PRODUCE
MVFR/IFR CONDITIONS INTO THE OVERNIGHT HOURS. ANOTHER PACIFIC STORM
SYSTEM IS CURRENTLY MOVING INTO E WA AND SPREADING RAIN...MTN SNOW
AND MVFR/IFR CIGS. THIS SYSTEM SHOULD BE OUT OF E WA AND N ID AROUND
MIDNIGHT WITH VFR CONDITIONS PREVAILING THEREAFTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        35  42  37  41  37  39 /  90  20  20  60  40  40
COEUR DALENE  33  43  36  43  37  41 /  90  20  20  60  40  40
PULLMAN        38  46  37  44  38  42 /  70  10  10  40  40  30
LEWISTON       40  51  39  46  39  44 /  50  10  10  40  30  20
COLVILLE       32  39  34  41  32  39 /  90  30  20  60  40  60
SANDPOINT      33  41  36  42  37  40 / 100  40  30  60  60  70
KELLOGG        35  40  35  46  38  44 /  90  20  20  60  60  60
MOSES LAKE     35  42  35  43  36  41 /  90  20  10  40  20  50
WENATCHEE      33  39  34  40  35  38 / 100  30  20  50  30  40
OMAK           31  36  34  40  34  38 / 100  30  30  60  30  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Dec 23, 11:17 AM PST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1117 AM PST FRI DEC 23 2005

IDZ001>004-026-027-WAZ031>038-041>044-241930-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
1117 AM PST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH TEMPERATURES ABOVE FREEZING AND RECENT RAINFALL THERE EXISTS
A THREAT OF ICE JAMS ON SMALL RIVERS AND STREAMS. REFER TO THE
MOST RECENT RIVER STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF ICE JAMS WILL CONTINUE INTO NEXT WEEK.

Nearby

Snow Advisories in Washington, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.